Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Gaylord, MI

May 31, 20106 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 31, 2010, 9:52 AM EDT for 6 counties in Michigan. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2010, 9:52 AM EDT (13:52 UTC)
Expired
May 31, 2010, 10:45 AM EDT
In force
53 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alcona County, MI, Arenac County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI, Oscoda County, MI

The radar

The NCL Michigan radar (KAPX), 99 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 1.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WUUS53 KAPX 311352
SVRAPX
MIC001-011-051-069-129-135-311445-
/O.NEW.KAPX.SV.W.0002.100531T1352Z-100531T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
952 AM EDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHERN ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHEASTERN GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
  IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
  OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1045 AM EDT

* AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RED OAK TO TWIN LAKES AREA...
  AND MOVING EAST AT 33 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST BRANCH...MIO...GLENNIE...TAWAS CITY...EAST TAWAS...
  BOWMANVILLE...RED OAK...LUZERNE...CLEAR LAKE...ROSE CITY...ROSE
  TOWNSHIP...MACK LAKE...SELKIRK...COMINS...FAIRVIEW...SKIDWAY
  LAKE...LUPTON...RIFLE RIVER STATE PARK...MCKINLEY AND MAPLE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4424 8346 4427 8347 4426 8352 4423 8355
      4412 8356 4412 8444 4417 8444 4417 8437
      4481 8437 4480 8343 4424 8345
TIME...MOT...LOC 1352Z 270DEG 29KT 4471 8431 4421 8431
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
423 
WWUS34 KAPX 311410
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1010 AM EDT MON MAY 31 2010

MIC001-011-051-069-129-135-311445-
/O.CON.KAPX.SV.W.0002.000000T0000Z-100531T1445Z/
ALCONA MI-OSCODA MI-IOSCO MI-OGEMAW MI-ARENAC MI-GLADWIN MI-
1010 AM EDT MON MAY 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN 
GLADWIN AND ARENAC...OGEMAW...IOSCO...OSCODA AND ALCONA COUNTIES UNTIL 
1045 AM EDT...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MIO TO 6 MILES SOUTHEAST OF WEST
BRANCH...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLENNIE...TAWAS CITY...ROSE CITY...COMINS...FAIRVIEW...LUPTON...
  MCKINLEY...SOUTH BRANCH...CURTISVILLE...HALE...CURRAN AND 
  WHITTEMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE 
WATER COVERS THE ROAD.

&&

LAT...LON 4424 8346 4427 8347 4426 8352 4423 8355
      4412 8356 4412 8444 4417 8444 4417 8437
      4481 8437 4480 8343 4424 8345
TIME...MOT...LOC 1407Z 270DEG 29KT 4471 8414 4421 8414
WIND...HAIL 60MPH 1.00IN

$$
209 
WWUS34 KAPX 311422
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1022 AM EDT MON MAY 31 2010

MIC001-011-051-069-129-135-311445-
/O.CON.KAPX.SV.W.0002.000000T0000Z-100531T1445Z/
ALCONA MI-OSCODA MI-IOSCO MI-OGEMAW MI-ARENAC MI-GLADWIN MI-
1022 AM EDT MON MAY 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GLADWIN...NORTHERN ARENAC...OGEMAW...IOSCO...OSCODA AND ALCONA
COUNTIES UNTIL 1045 AM EDT...

AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FAIRVIEW TO SKIDWAY LAKE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLENNIE...TAWAS CITY...MCKINLEY...SOUTH BRANCH...CURTISVILLE...
  LONG LAKE...HALE...WHITTEMORE...CURRAN...BARTON CITY...PRESCOTT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4424 8346 4427 8347 4426 8352 4423 8355
      4412 8356 4412 8444 4417 8444 4417 8437
      4481 8437 4480 8343 4424 8345
TIME...MOT...LOC 1419Z 270DEG 29KT 4471 8400 4421 8401
WIND...HAIL 60MPH 1.00IN

$$
694 
WWUS34 KAPX 311429
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1029 AM EDT MON MAY 31 2010

MIC011-051-311439-
/O.CAN.KAPX.SV.W.0002.000000T0000Z-100531T1445Z/
ARENAC MI-GLADWIN MI-
1029 AM EDT MON MAY 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADWIN AND
NORTHERN ARENAC COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 4424 8346 4427 8347 4426 8352 4420 8357
      4421 8408 4465 8406 4480 8343 4424 8345
TIME...MOT...LOC 1429Z 270DEG 29KT 4471 8388 4421 8390
WIND...HAIL <50MPH <.50IN

$$

MIC001-069-129-135-311445-
/O.CON.KAPX.SV.W.0002.000000T0000Z-100531T1445Z/
ALCONA MI-OSCODA MI-IOSCO MI-OGEMAW MI-
1029 AM EDT MON MAY 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
OGEMAW...IOSCO...SOUTHEASTERN OSCODA AND ALCONA COUNTIES UNTIL 1045
AM EDT...

AT 1029 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FAIRVIEW TO SKIDWAY LAKE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLENNIE...TAWAS CITY...EAST TAWAS...CURTISVILLE...LONG LAKE...  
HALE...WHITTEMORE...NATIONAL CITY...BARTON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4424 8346 4427 8347 4426 8352 4420 8357
      4421 8408 4465 8406 4480 8343 4424 8345
TIME...MOT...LOC 1429Z 270DEG 29KT 4471 8388 4421 8390
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:23 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 31, 7:23 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
723 AM EDT MON MAY 31 2010

.SYNOPSIS.../ISSUED AT 306 AM/

A COLD FRONT WILL TRANSIT NORTHERN MICHIGAN TODAY...AND WILL KICK
OFF A PERIOD OF SHOWERS AND THUNDERSTORMS FOR MOST OF THE NORTH
WOODS. THESE STORMS WILL END ACROSS EASTERN UPPER THIS MORNING AND
THE SUN WILL BURST OUT FOR THE AFTERNOON. THE FRONT EXITS NRN
LOWER BY LATE AFTERNOON AND EARLY EVENING...ENDING THE SHOWERS
AND THUNDERSTORMS THERE.

HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT RESULTING IN
MOSTLY CLEAR SKIES AND RAIN FREE WEATHER THROUGH TUESDAY. THE
NEXT SYSTEM WILL MOVE INTO NORTHERN MICHIGAN TUESDAY NIGHT. THIS
SECOND COLD FRONT WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS
TUESDAY NIGHT AND WEDNESDAY BEFORE HIGH PRESSURE BUILDS BACK INTO
THE REGION WEDNESDAY NIGHT.

&&

.SHORT TERM.../ISSUED AT 306 AM/...TODAY

CURRENTLY...QUITE A BIT GOING ON AND A LOT OF THINGS COMING
TOGETHER IN THE WEATHER PATTERN EARLY THIS MORNING. THE UPPER
RIDGE THAT HAS PROVEN TO GIVE US MORE SUMMER LIKE WEATHER HAS
BEGUN SHIFTING EASTWARD...WHILE A DECENT SHORTWAVE IS LIFTING
RAPIDLY UP INTO ONTARIO AND NRN MN. A SFC COLD FRONT IS PUNCHING
INTO NRN LK MI/SE WI AND NW IL ATTM. A LOW LEVEL JET AHEAD OF THE
FRONT IS PROVIDING THE BEST CONVERGENCE IN ONTARIO NORTH OF A WARM
FRONT...WHILE LOCALIZED LLJ ENHANCEMENTS SEEM TO BE OCCURRING
DOWNWIND OF LK MI/EASTERN LK SUP. THE LATTER IS PROVIDING FOR
ISOLATED TO SCATTERED SHOWERS AND STORMS. FURTHER WEST ACROSS
WISCONSIN...RUC/SATELLITE ANALYZED VORTICITY MAX IS PRODUCING THE
BEST AREA COVERAGE OF SHOWERS AND EMBEDDED STORMS BEHIND THE
FRONT. THIS FEATURE WILL CONTINUE TO TRACK NE AND SCRAPE FAR
WESTERN CHIP/MACK COUNTIES BETWEEN 5-8AM. NOW ON TO THE
SOUTH...ACROSS SRN LK MI AND SW LOWER MI...MUCH AWAITED FOR GULF
MOISTURE IS LIFTING TOWARD OUR SRN CWA...AHEAD OF THE FRONT. WEAK
VORTICITY MAX LIFTING ACROSS NE IL AND POTENTIAL OTHER WEAKER LLJ
ENHANCEMENTS ARE LEADING TO THE DEVELOPMENT OF ELEVATED CAPE
ACROSS NW LOW MI (H8-H5 500-800J/KG) AND ISOLATED SHWRS/STORMS. A
MILD NIGHT WITH TEMPERATURES IN THE 60S AND EVEN LOWER 70S AT 2AM.

0-6KM BULK SHEAR AHEAD OF THE FRONT ABOUT 25 KNOTS...WITH OUR
USUAL PROBLEM OF RELATIVELY LITTLE INSTABILITY (MAXING OUT AT
1000 J/KG OR LESS). THE BETTER KINEMATICS/SHEAR REMAINS BEHIND THE
FRONT...WHILE TOTAL FORCING WEAKENS WITH TIME. THE RESULT...AN
EXPECTATION FOR NO SEVERE WEATHER. THAT SAID...CANNOT EVER RULE
OUT SOME ISOLATED STORM MAKING A RUN AT SEVERE.

THROUGH THE DAY...THE SFC FRONT WILL BLOW THROUGH ALL OF THE CWA
BY 21Z AS THE SHORTWAVE ALOFT WEAKENS/BECOMES MORE POSITIVELY
TILTED WITH TIME. GULF MOISTURE POOLS OUT AHEAD...BUT LIKELY ONLY
MAKES IT TO A CADILLAC TO ALPENA LINE. AFTER VORT MAX RUNS THROUGH
WESTERN CHIP/MACK COUNTIES AND LLJ LIFTS EVEN FURTHER NORTH...THE
PRECIP WILL QUICKLY COME TO AN END THERE. STRONG DRYING
ENSUES...AND THE SUN WILL SHINE BRIGHTLY BY 16-19Z. THE FOCUS
SHIFTS TO NRN LOWER FOR MOST OF THE DAY. AFOREMENTIONED VORT MAX
FROM NE IL WILL LIFT INTO THE SE CWA...AND PRODUCE SOME MORNING
SHOWERS/STORMS...WITH THE LATTER HALF OF THE DAY MORE DIFFICULT TO
DISCERN. ADDITIONAL POST FRONTAL SHOWER DEVELOPMENT IS POSSIBLE
BUT BELIEVE THAT BEST ACTION AT THIS TIME WILL START TO GET GOING
SOUTH OF THE CWA. LIKELY TO STAY MOSTLY CLOUDY CLOSER TO THE SAG
BAY...WILE THE DRYING/SUN FROM EASTERN UPPER...DROPS DOWN INTO
MUCH OF NW LOWER MICHIGAN. HIGHS WILL RANGE FROM THE LOWER 70S IN
EASTERN UPPER...TO THE LOWER 80S NEAR THE SAGINAW BAY. SMD

&&

.LONG TERM.../ISSUED AT 306 AM/...TONIGHT AND BEYOND

TONIGHT AND TUESDAY...WILL HAVE A SMALL 30 PERCENT CHANCE FOR
LINGERING SHOWERS (AND STORM?) ACROSS GLADWIN/ARENAC COUNTIES
EARLY IN THE EVENING. THE WEATHER OVER THIS TIME FRAME WILL BE
DOMINATED BY STRONG DRYING AND HIGH PRESSURE THAT SETTLES IN
BETWEEN 09-12Z. WITH CLEAR SKIES...A DRY AIR MASS...AND LIGHT OR
CALM WINDS...LOW TEMPERATURES HAVE BEEN DROPPED. CAN SEE THE
TYPICALLY COLDER LOCALES SNEAKING INTO THE UPPER 30S...WITH MOST
AREAS IN THE LOWER TO MIDDLE 40S. A GREAT START TO THE DAY TUESDAY
WITH PLENTY OF SUNSHINE...WITH A SW FLOW DEVELOPING THROUGH THE
AFTERNOON. HIGHS CAN CLIMB BACK INTO THE LOWER 80S IN MOST
AREAS (MAYBE EVEN WARMER ACROSS THE SE/SOUTHERN CWA?).
FINALLY...WILL SEE SOME INCREASE IN SKY COVER LATE IN THE DAY
AHEAD OF NEXT SHORTWAVE DISCUSSED BELOW...

TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE DIVES DOWN ACROSS
ONTARIO...AND DRAGS ANOTHER/MORE ROBUST COLD FRONT INTO THE NORTH
WOODS. GFS/NAM SUGGEST WEAK-MODEST H8-H5 -DIVQ ARRIVING MAINLY
06-15Z...WITH LITTLE IN THE WAY OF ELEVATED INSTABILITY. DO HAVE
ANOTHER POTENTIAL FOR ENHANCED LLJ DOWNWIND OF LK MI...POINTING
INTO THE STRAITS/TIP OF THE MITT. RE-TOOLED THE POP GRIDS TO
SUGGEST TO REFLECT THIS...AND TO DRY THINGS OUT/END CHANCES FOR
RAIN MORE QUICKLY BEHIND THE FRONT. LATEST ECMWF SHOWS SUPPORT OF
THIS IDEA. (MORE ZONAL/FAST FLOW ALOFT SOMETIMES LEADS TO LARGER
CHANGES IN THE LATER PERIODS).

LATER PERIODS...MORE NEBULOUS HERE...ALTHOUGH ECMWF LENDS SUPPORT
TO THE TUESDAY NIGHT AND WEDNESDAY FORECAST...IT STILL HOLDS ONTO
THE IDEA OF NEXT SHORTWAVE BRINGING GOOD CHANCES FOR RAIN
WEDNESDAY NIGHT-THURSDAY. MADE NO SIGNIFICANT CHANGES HERE. SMD

&&

.MARINE.../ISSUED AT 306 AM/

COLD FRONT WILL SWEEP ACROSS THE NEARSHORE WATERS TODAY...WITH A
PERIOD OF SHOWERS AND FEW STORMS. THE SW FLOW IN STABLE OVERLAKE
CONDITIONS WILL REMAIN RELATIVELY LIGHT AT 5-15 KNOTS AHEAD OF THE
FRONT...WITH THE EXCEPTION FOR LOCALLY HIGHER WINDS/WAVES IN AND
NEAR THUNDERSTORMS. AS THE FRONT PASSES...THE STABILITY BECOMES
NEAR NEUTRAL/SLIGHTLY STABLE. WINDS SHIFT OUT OF THE NW...BUT
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE GRADIENT WILL BE A
BIT TIGHTER FROM WHITEFISH BAY DOWN TO PRESQUE ISLE...WHERE THE
LATTER WILL ALSO EXPERIENCE SOME COASTAL CONVERGENCE. ALTHOUGH IT
IS POSSIBLE FOR A BRIEF PERIOD OF 25 KNOT GUSTS AT PRESQUE
ISLE...DO NOT FEEL THE STABILITY IS LOW ENOUGH TO MIX THIS DOWN.
SO...NO HEADLINES TO BE ISSUED. HIGH PRESSURE QUICKLY SETTLES IN
LATE TONIGHT FOR LIGHT WINDS. SW WINDS DEVELOP TUESDAY...AND
INCREASE LATE IN THE DAY...MAYBE A SE DEVELOPS AROUND WHITEFISH
POINT LATE IN THE AFTERNOON...AND SHOWS IT'S TYPICAL UPTICK...BUT
AGAIN...NOT SEEING A NEED FOR ANY SCA'S ATTM. SMD

&&

.AVIATION.../ISSUED AT 715 AM/...VALID FOR 12Z TAFS

COLD FRONT SWEEPING INTO THE TAF SITES VERY EARLY IN THE
PERIOD...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ROLLING ACROSS THE TAF SITES THIS MORNING...WITH ADDITIONAL
DEVELOPMENT POSSIBLE NEAR AND SOUTH OF APN THIS AFTERNOON. OVERALL
CONDITIONS WILL BE VFR...BUT IF ONE OF THE STORMS GOES RIGHT
OVERHEAD...MVFR CIGS/VSBYS CERTAINLY POSSIBLE. OTHERWISE...DRY AIR
WILL SWEEP IN THIS AFTERNOON...CLEARING THE SKIES AT TVC/PLN
2-5PM...WHILE IT MAY TAKE BROKEN MID/HIGH STUFF UNTIL 5-9PM TO
EXIT APN. HIGH PRESSURE AND LIGHT WINDS FOR THE REMAINDER OF THE
NIGHT. IF A TAF SITE GETS RAIN THIS AM...FOG POTENTIAL IS THERE
FOR THE AFTER MIDNIGHT HOURS. SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 31, 3:53 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EDT MON MAY 31 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
353 AM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

ONGOING SCATTERED THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHWEST
LOWER MICHIGAN WILL END THROUGH THE MORNING AND EARLY AFTERNOON
HOURS. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST LOWER
MICHIGAN TODAY...AND END BY EARLY THIS EVENING. SEVERE WEATHER IS
NOT EXPECTED...ALTHOUGH PEA SIZE HAIL AND GUSTY WINDS UP TO 45 MPH
ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS NORTHERN LOWER MICHIGAN
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER...PLEASE RELAY ANY HAIL AND WIND REPORTS TO THE NATIONAL
WEATHER SERVICE.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:41 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco, Ogemaw34 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.